Back to all discussions

Joint pain and swelling with infliximab

moment ago
Add bookmark
#1
Good morning all. This is the first time I have written in one of these after years of using them researching my condition etc.

wondered if anyone else had the same... following a bowel resection I got a perianal abscess and the site of the incision and drain never healed. They then decided that this was a fistula and put me on infliximab. I hadn’t been on medication for around 5 years after a bad reaction to azathriaprine.

after the first dose of infliximab it seems to stop the “fistula” leaking. I had a few little joint pains but nothing bad. Never had joint pain with my crohns before. However. After a few doses I realised when on holiday that it was leaking again and I was getting some joint pain.

they said my body was creating antibodies to fight the inlfliximab and they gave me a double dose. Around two weeks after my double dose I started to get AWFUL pains. Swollen knees, hard swollen lumps in the soles of my feet, swollen knuckles, random fingers...it was crippling. To the point where I ended up in a and e where I couldn’t work.

I was hoping it was just my body reacting to the drugs and not a new part of my condition... however, it’s now been 9 weeks since the double dose. The pains aren’t as crippling now but I’m still suffering. The swollen parts move around my body it’s never just one place. Last night the palm of my hand was sore- around my knuckles/ and I can’t straighten my fingers. I get swollen finger tips, ankles, fingers. It moves around my body.

im still hoping will fade and won’t last forever. I’m not keen to go on methotrexate! I can’t start anything now becauseof coronovirus. I just wanted to see if anybody else has suffered the same? Or if anyone knows how long this kind of reaction can last? Or just if anyone can offer any kind of insight in to what’s happening with me... it’s really wearing me down.

anything would be a great help. Thank you very much guys.
Stay safe x

  1. I'm sorry you're struggling so much @laurenmsewell!
    I can't personally say I have had this experience. When I was Infliximab, I was just super tired and achey for one day after! I do have a ot of joint pain, but it's not treatment related. I know this because I am not currently on any!
    Just wanted to send gentle hugs and wish you well. I hope you begin to feel better soon!
    - Sahara (team member)

    or create an account to reply.